Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 9, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 14, 2007, 7:56 PM CDT for Forest County, Vilas County, Wisconsin. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2007, 7:56 PM CDT (00:56 UTC)
- Expired
- May 14, 2007, 8:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Forest County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 127 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 8:00 PM CDT | TSTM WND DMG | Phelps, WI | SEVERAL TREES DOWN FROM CONOVER TO PHELPS. |
| May 14, 8:15 PM CDT | TSTM WND DMG | 6 Sse Alvin, WI | NUMEROUS TREES DOWN BETWEEN ALVIN AND NEWALD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 3:24 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 2348 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 150056 SVRGRB WIC041-125-150130- /O.NEW.KGRB.SV.W.0009.070515T0056Z-070515T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 756 PM CDT MON MAY 14 2007 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN VILAS COUNTY IN NORTH CENTRAL WISCONSIN... NORTHERN FOREST COUNTY IN NORTHEAST WISCONSIN... * UNTIL 830 PM CDT * AT 753 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PHELPS...OR ABOUT 15 MILES NORTHEAST OF EAGLE RIVER...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALVIN BY 810 PM... SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. CAMPERS AND OTHERS OUTDOORS SHOULD SEEK SHELTER IN A STURDY BUILDING IMMEDIATELY. LAT...LON 4618 8913 4591 8963 4588 8870 4613 8866 $$ KIECKBUSCH
2 follow-up statements
000
WWUS53 KGRB 150119
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
819 PM CDT MON MAY 14 2007
WIC125-150129-
/O.CAN.KGRB.SV.W.0009.000000T0000Z-070515T0130Z/
VILAS WI-
819 PM CDT MON MAY 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR VILAS COUNTY IS CANCELLED...
LAT...LON 4604 8889 4599 8904 4571 8904 4577 8867
4603 8866
$$
WIC041-150130-
/O.CON.KGRB.SV.W.0009.000000T0000Z-070515T0130Z/
FOREST WI-
819 PM CDT MON MAY 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR FOREST COUNTY...
AT 815 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF ALVIN...OR ABOUT
14 MILES SOUTHWEST OF IRON RIVER...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL FOREST COUNTY AT 830 PM
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
LAT...LON 4604 8889 4599 8904 4571 8904 4577 8867
4603 8866
$$
SRF/TSK000
WWUS53 KGRB 150132
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
832 PM CDT MON MAY 14 2007
WIC041-150142-
/O.EXP.KGRB.SV.W.0009.000000T0000Z-070515T0130Z/
FOREST WI-
832 PM CDT MON MAY 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR FOREST COUNTY EXPIRED AT 830
PM CDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.
GUSTY WINDS AND SMALL HAIL ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4604 8889 4599 8904 4571 8904 4577 8867
4603 8866
$$
SRF/TSKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:45 PM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, May 14, 3:45 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT MON MAY 14 2007 .SHORT TERM...TNGT. MAIN FCST CONCERN WL BE SVR RISK ACROSS THE ENTIRE FCST AREA LATE THIS AFTERNOON INTO TNGT. THE 19Z MSAS SFC ANALYSIS PLACED THE CENTER OF LOW PRES OVR THE WRN TIP OF LK SUPERIOR WITH A WRMFNT EXTENDED EWD THRU WRN UPR MI BEFORE BENDING SEWD THRU DOOR CNTY AND INTO LK MI. A CDFNT EXTENDED SWWD FROM THE LOW THRU SW MN. GUSTY SW WNDS WERE BRINGING GULF MSTR INTO THE RGN WITH DEW PTS GENERALLY IN THE 55 TO 60 DEG RANGE. TSTMS SO FAR TDA HAVE REMAINED NORTH OF THE WRMFNT AS MOST OF WI HAS BEEN CAPPED BY THE WARM AIR ALOFT. CU FIELD HAS BEEN TRYING TO DVLP ALL DAY ACROSS MN AND HAS SHOWN SOME SIGNS OVR THE LAST COUPLE HRS OF INCREASING AS MSTR CONVERGENCE INCREASES NR THE CDFNT. A SHRTWV TROF MOVG FROM THE NRN PLAINS TO THE UPR MIDWEST TNGT WL HELP PUSH THE CDFNT ACROSS ALL BY SE WI BY 12Z TUE. CONVECTIVE INHIBITION (CAP) WL BREAK WITH THE APPROACH OF THE FNT AND SET THE STAGE FOR A SVR EVENT OVR NE WI...MAINLY DURING THE EVENING. EVEN THO INSTABILITY MAY WEAKEN A BIT DUE TO THE LOSS OF SOLAR HEATING...LIS REMAIN BLO ZERO AND CAPES HOLD BETWEEN 1K AND 2K J/KG. MID-LVL LAPSE RATES STEEPEN EVEN MORE WITH VALUES APPROACHING 8 C/KM. IN ADDITION TO THE LIFT PROVIDED BY THE FNT...ADDL LIFT PROVIDED BY THE RGT ENTRANCE RGN OF A 140 KT UPR JET LOCATED OVR ONTARIO. ONCE THE CAP BREAKS...TSTMS WL QUICKLY DVLP AHD OF THE CDFNT OVR WRN WI LATE THIS AFTERNOON OR EARLY THIS EVENING AND THEN SHIFT E-SE ACROSS THE FCST AREA DURING THE REST OF THE EVENING. MAIN THREAT TO BE LARGE HAIL AND DAMAGING WNDS AND WL INCLUDE THIS WORDING OVR MOST OF THE ZNS. THE EXCEPTION TO BE E-CNTRL WI WHERE SVR POTENTIAL IS NOT AS GREAT DUE TO TIMING OF THE FROPA (LATE NGT). PCPN EXPECTED TO TAPER TO JUST SHWRS OVR NRN WI LTR TNGT AS THE CDFNT PASSES THRU. CAA BEHIND THE CDFNT LOOKS PRETTY STG...THUS HAVE LOWERED MIN TEMPS A BIT FROM THE PREV FCST. .LONG TERM...TUESDAY THROUGH NEXT MONDAY...FORECAST CONCERNS PCPN AND TEMPS TUE AS FRONT EXITS AREA. MODELS ALL SUGGEST SLOWER MOVEMENT SOUTH DURING THE DAY AS TROF NOW OVER WESTERN DAKOTAS PUSHES EAST ALONG BORDER. STRONG FORCING EVIDENT IN BOTH GFS AND NAM THROUGH 18Z OVER SOUTHEAST CWA. PWS STILL IN 1-1.5 INCH RANGE. PREVIOUS PACKAGE LOOKED GOOD...BUMPED UP QPF SLIGHTLY. CAA AFTER FRONT AND CLOUDS EXPECTED TO HOLD TEMPS DOWN...WITH MAX TEMPS OVER THE SOUTHEAST LIKELY IN THE AM. TAPERED TEMPS BACK A BIT WITH NEAR STEADY TEMPS IN THE SOUTH AND EAST. BREAK SEEN FOR TUE NIGHT BEFORE NEXT PART OF SYSTEM DROPS SOUTH FROM CANADA. INSTABILITY WITH SYSTEM ENOUGH TO KEEP CHANCES WED AFTN FROM PREVIOUS FORECAST. HIGH BUILDS IN FOR WED NIGHT AND THU. COOL CONDITIONS EXPECTED AS SURFACE HIGH OVER AREA WED NIGHT. BUMPED TEMPS UP A BIT IN EAST DUE TO STRONGER LLVL WINDS WITH TROF EXITING. AS HEAD INTO NEXT WEEKEND PATTERN TO BECOME ACTIVE AS BAROCLINIC ZONE OVER SOUTHERN CANADA EXPECTED TO DROP SOUTH ON SAT. HAVE BROUGHT WINDS AROUND TO THE NORTHEAST...WITH FRONT. HAVE ADDED SMALL POPS AT THIS TIME AND GONE COOLER LAKESIDE AND FOX VALLEY. FRONT RETURNS RETURN NORTH SUNDAY AS A WARM FRONT AS WESTERN TROF MOVES EAST INTO THE PLAINS. .AVIATION...VFR CONDITIONS EXPECTED EARLY THIS EVENING BEFORE TSTMS ASSOCIATED WITH AN APPROACHING CDFNT BRINGS MVFR CONDITIONS LATE TNGT INTO TUE MORNING. SOME OF THESE STORMS MAY BE SVR WITH LRG HAIL AND DAMAGING WND GUSTS THIS EVENING. VFR CONDITIONS TO RETURN TO THE RGN LATE TOMORROW AFTERNOON INTO TOMORROW EVENING. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KALLAS/TE WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 14, 12:00 PM CDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT MON MAY 14 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1200 PM CDT MON MAY 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE MAIN RISK WILL BE LARGE HAIL AND DAMAGING WINDS. THE RISK OF SEVERE STORMS WILL BEGIN IN FAR NORTH-CENTRAL WISCONSIN DURING THE EARLY TO MID-AFTERNOON...AND THEN SPREAD SOUTHEAST TO INCLUDE CENTRAL THROUGH NORTHEAST WISCONSIN TOWARD EVENING. THE RISK WILL THEN SPREAD INTO EAST-CENTRAL PORTIONS OF THE STATE DURING THE EVENING. STRONG SOUTHWEST WINDS ARE EXPECTED THIS AFTERNOON WITH SUSTAINED WINDS OF 20 TO 30 MPH...AND GUSTS UP TO 40 MPH. THE RISK SHOULD GRADUALLY DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE STILL LIKELY OVER EASTERN PORTIONS OF THE STATE TUESDAY. BUT THE RISK OF SEVERE WEATHER WILL BE MUCH LOWER. THUNDERSTORMS ARE POSSIBLE ACROSS NORTH CENTRAL WISCONSIN SATURDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY BE NECESSARY LATE THIS AFTERNOON AND THIS EVENING. LMZ521-522-541>543-564-151700- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1200 PM CDT MON MAY 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA... MAINLY DURING THE EVENING AND OVERNIGHT HOURS. WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE ALSO EXPECTED BOTH THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE STILL LIKELY TUESDAY MORNING...BUT THEY ARE NOT EXPECTED TO BE SEVERE. KALLAS WEATHER.GOV/GREENBAY
In the hours before
Special weather statement, May 14, 5:25 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 525 PM CDT MON MAY 14 2007 WIZ005-010>012-142330- VILAS-ONEIDA-FOREST-FLORENCE- INCLUDING EAGLE RIVER...RHINELANDER AND CRANDON 525 PM CDT MON MAY 14 2007 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR NORTHERN WISCONSIN UNTIL 10 PM... A COLD FRONT NOW MOVING THROUGH FAR EASTERN MINNESOTA IS THE FOCUS FOR THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND EVENING. WHILE NO STORMS ARE OCCURRING AT THIS TIME OVER NORTH CENTRAL WISCONSIN...SEVERE STORMS ARE EXPECTED TO DEVELOP OR MOVE INTO THE AREA AS THE FRONT GETS CLOSER. LARGE HAIL AND STRONG WINDS ARE EXPECTED WITH THESE STORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM. STAY TUNED TO NATIONAL WEATHER SERVICE RADIO...OR COMMERCIAL RADIO AND TV FOR LATER FORECASTS. TE WEATHER.GOV/GREENBAY
Special weather statement, May 14, 6:35 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 635 PM CDT MON MAY 14 2007 WIZ005-150000- VILAS- 635 PM CDT MON MAY 14 2007 ...STRONG THUNDERSTORMS HEADED FOR VILAS COUNTY... AT 633 PM DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 35 MILES NORTH OF WINCHESTER TO 13 MILES NORTHWEST OF WINCHESTER TO 47 MILES WEST OF WINCHESTER...MOVING EAST AT 50 MPH. HAIL AND WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THESE STORMS. THE THUNDERSTORMS WILL BE NEAR... WINCHESTER AROUND 700 PM... THE THUNDERSTORMS COULD INTENSIFY AND MAY REQUIRE A SEVERE THUNDERSTORM WARNING BY AROUND 700 PM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. RDM
Local storm report, May 14, 7:09 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
709 PM CDT MON MAY 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND DMG PRESQUE ISLE 46.25N 89.73W
05/14/2007 VILAS WI PUBLIC
12 TO 14 INCH TREE BROKE
&&
PLHLocal storm report, May 14, 7:45 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
745 PM CDT MON MAY 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM TSTM WND GST LAND O LAKES 46.16N 89.23W
05/14/2007 M43 MPH VILAS WI AWOS
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:04 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 56 min |
| May 14, 7:19 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 41 min |
| May 14, 8:00 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 30 min |
| May 14, 8:13 PM CDT | Severe Thunderstorm Warning | GRB | Florence | 47 min |
| May 14, 8:30 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 30 min |
| May 14, 11:22 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 18 min |
| May 14, 11:59 PM CDT | Marine Weather Statement | GRB | 91 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.